Jump to content
CrazyBoards.org

Recommended Posts

I don't know what's making me stupid but it awful. I'm an educator with a master's degree but you wouldn't know it talking to me. I can't remember words and I lose track of my sentences and the conversation. My spelling is horrible. I don't even try anymore.

I'm on lamictal, depakote and I just came off seroquel and started zyprexa for depression and I'm really anxious and stressed and biting my mouth as a stres response.

I'm hoping it is med related and not that the last episode fried my brain. I need to do something though. The depression doesn't help. I'm still taking my meds but I'm getting frustrated. 

  • Sad 1
Link to comment
Share on other sites

Lamictal is known for affecting language skills and memory. Usually at the higher dose ranges, higher than what is used for depression and bipolar. I was fine at 300 mg a day but 450 mg really messed with my language skills and memory. I could not remember what projects I was managing at work nor remember what I did yesterday at work.

Link to comment
Share on other sites

3 hours ago, Iceberg said:

Zyprexa can definetly slow your thoughts and processing. Does your doc know what's going on? 

I've only been on it for a week. I want to give it a fair chance but it hasn't helped the depression and it's made my cognitive issues worse. I'm also concerned about raising it because of the side effects. I have an appt in a couple weeks but I can always go in sooner.

2 hours ago, Blahblah said:

What are your doses? 

1000mg depakote, 150mg lamictal, and I started 5mg of zyprexa. The depakote worked wonders to kill my mixed state. Zyprexa I'm iffy about.

2 hours ago, Iceberg said:

Yeah that's a tough combo...do u need lots of sedation? 

I did before and my anxiety is still bad. It's a struggle to go to work each day. The plan was to lower my doses but depression set in and we added zyprexa.

2 hours ago, notloki said:

Lamictal is known for affecting language skills and memory. Usually at the higher dose ranges, higher than what is used for depression and bipolar. I was fine at 300 mg a day but 450 mg really messed with my language skills and memory. I could not remember what projects I was managing at work nor remember what I did yesterday at work.

I hope that's not causing it. Lamictal keeps me alive.

Link to comment
Share on other sites

At 150 mg, Lamictal is unlikely to cause major cognitive problems. Maybe some word finding problems, but that's about it. Depakote at 1000 mg is a different story. It could well be the culprit  you are looking for. It also can cause depression. I doubt that Zyprexa at only 5 mg is causing you cognitive problems. Sedation yes. But cognitive problems I don't think so.

  • Like 1
Link to comment
Share on other sites

16 minutes ago, jt07 said:

At 150 mg, Lamictal is unlikely to cause major cognitive problems. Maybe some word finding problems, but that's about it. Depakote at 1000 mg is a different story. It could well be the culprit  you are looking for. It also can cause depression. I doubt that Zyprexa at only 5 mg is causing you cognitive problems. Sedation yes. But cognitive problems I don't think so.

Maybe not the zyprexa alone...but in that combo It might be enough to top it over the edge. what else have u tried for the depression Besides the seroquel...have you tried less sedating options? I'm not suggesting a knee-jerk switch, like you said you need a fair trial...I'm just wondering if you and pdoc have used different approaches 

Link to comment
Share on other sites

20 hours ago, jt07 said:

At 150 mg, Lamictal is unlikely to cause major cognitive problems. Maybe some word finding problems, but that's about it. Depakote at 1000 mg is a different story. It could well be the culprit  you are looking for. It also can cause depression. 

Word finding is a problem. Creating coherent sentences. I'm worried the depakote may be causing other issues but I was hanging onto my stability and it worked so well. Lithium was awful.

20 hours ago, Iceberg said:

Maybe not the zyprexa alone...but in that combo It might be enough to top it over the edge. what else have u tried for the depression Besides the seroquel...have you tried less sedating options? I'm not suggesting a knee-jerk switch, like you said you need a fair trial...I'm just wondering if you and pdoc have used different approaches 

The depression recently set it. It's not awful but meh. I think it's stress/work related. We were hesitant to try other options because of my anxiety. I think I'll give it a week then meet with doc if needed. I don't know if its mood related but lately all I think about is I'm going to be on meds forever and it sucks.  But I didn't feel that way before. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...